MAUDE Adverse Event Report: BOSTON SCIENTIFIC - GALWAY EPIC¿ VASCULAR; STENT, ILIAC

BOSTON SCIENTIFIC - GALWAY EPIC¿ VASCULAR; STENT, ILIAC
Model Number H74939200084070
Medical Device Problem Code Premature Activation (1484)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 04/09/2018
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Age at time of event: 18 years or older.(b)(4).Device evaluated by mfr: returned product consisted of an epic self-expanding stent system.The outer sheath, tip, inner sheath and the remainder of the device were checked for damage.The guide wire returned was stuck in the device and sticking out of the distal end 227cm from the tip.It was noticed the stent was partially deployed sticking out of the distal end approximately 3cm.There was no damage noticed on the outer sheath of the device; however, there was damage on the inner sheath approximately 4.3cm from the tip in the form of buckling.The device was x-rayed to see internally if any damage was causing the guide wire to stick.There was no damage noticed.Upon further investigation it was noticed that the buckling on the inner sheath was constricting around the guide wire which was causing it to stick in the device.The guide wire was pulled to try and remove it but it would not exit the device.Inspection of the remainder of the device, revealed no other damage or irregularities.The investigation conclusion is user / use error as there was an act or omission of an act that resulted in a different medical device response than intended by the manufacturer or expected by the user.(b)(4).
 
Event or Problem Description
It was reported that inadvertent stent deployment occurred.The target lesion was located in the moderately calcified left iliac artery to the aorta.After a guide wire was advanced, a 8x40x75mm epic¿ vascular stent was selected for use to treat the lesion and in the part that was not sufficiently dilated.However, the device was unable to advance outside the body midway of the guide wire and it got stuck.When the device was pushed strongly, the stent was deployed at about 2 cm from the tip of the shaft.The device was removed together with the guide wire and the procedure was completed with another 9x40mm epic¿ vascular stent.No patient complications nor injuries were reported.

Brand Name
EPIC¿ VASCULAR
Common Device Name
STENT, ILIAC
Manufacturer (Section D)
BOSTON SCIENTIFIC - GALWAY
MDR Report Key7473633
Report Number2134265-2018-03616
Device Sequence Number16447972
Product Code NIO
UDI-Device Identifier08714729805656
UDI-Public08714729805656
Combination Product (Y/N)N
PMA/510(K) Number
P110035
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Physician
Type of Report Initial
Report Date (Section B) 04/09/2018
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date05/11/2022
Device Model NumberH74939200084070
Device Catalogue Number39200-08407
Device Lot Number20636698
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer04/11/2018
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 04/09/2018
Initial Report FDA Received Date04/30/2018
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
GUIDEWIRE: EGOIST; INTRODUCER SHEATH: TERUMO